Amlactin safe to use post fraxel?

Hi, I am soon going to look into having fraxel performed. I currently use amlactin as a moisturizer. Is this safe to use as a post fraxel moisturiser, as it contains lactic acid? Thanks

Doctor Answers 4

AmLactin is not appropriate Post Fraxel Laser

The proper post-protocol post Fraxel is essential to your best treatment.  I usually suggest Epiceram after Fraxel and there is a specific protocol to follow. 

Do Not Use AmLactin Post Fraxel

Amlactin is not a post fraxel moisturizer and not something I would suggest in my practice.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

Wait a week before restarting exfoliating skin care after fraxel

Fractional resurfacing ( Fraxel laser is a brand name of the first device using this technology) causing precise and controlled skin wounds at specific depths in a grid like fashion in order to rejuvenate the skin and help with texture, wrinkles and tone of the skin. 
Although Fraxel leaves the top layer of skin intact, the skin that is being replaced with new skin is gradually pushed up and out of the surface. Almactin contains an acid that exfoliates the surface of the skin, which may worsen the peeling that sometimes occurs after Fraxel. Although using it would probably not hurt the skin, it could cause more inflammation or discomfort in the post laser period, so I would recommend waiting a week or even 2 for the healing to be complete.

Amy Forman Taub, MD
Chicago Dermatologic Surgeon
3.6 out of 5 stars 11 reviews

I don't recommend AmLactin for daily use after Fraxel treatment

Consult with your Dermatologist regarding which moisturizer is recommended post-procedure.  Your physician will almost certainly have a protocol for you to follow, with very clear instructions on what types of soaps/moisturizers to use after the procedure.  It is crucial for you to follow those instructions carefully to obtain the best results possible.

I personally would not recommend AmLactin for my Fraxel patients, though it is a useful moisturizer in other scenarios.

Jill C. Fichtel, MD
Columbus Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.